Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 17 of 17 Posts

·
Registered
Joined
·
14 Posts
Discussion Starter · #1 ·
I was at my wits end with this "D" thing going on.I went to the docs office and i cried and told him i wanted tis to stop or i was going to get severly depressed being that i was on my way there. He gave me some thing called DOXYCYCLINE 100 MG i took it faithfully and i am better i havent "d-ed" in one week sshhhh dont say it too loud. i dont have a solid stool but semi hard is beter than not. i only go now once a day and i am back to normal. Thankfully and thank God.
 

·
Registered
Joined
·
23,983 Posts
Queeny, good to hear its helping you.
 

·
Registered
Joined
·
476 Posts
Hello! I'm well into my second week of anti-depressants (prozac) and it's really working for me! Like you, no D in well over a week, and I just am shocked at how this has helped! Wonderful wonderful invention, I'm sooooo happy!
 

·
Registered
Joined
·
1,181 Posts
I was on a 6 month course of doxycycline my senior year of highschool for acne, and it was very very stupid of me to take for that long.It worsened my IBS symptoms. Long-term antibiotics aren't good to be on... it's going to throw the balance of your intestines off.I'd watch out, you might feel better now, but if you stay on them for more than a week, you might be in for a shock.
 

·
Registered
Joined
·
14 Posts
Discussion Starter · #13 ·
fed up i am doing good so far thanks to God i havented had a constant D but maybe one or twice a day. I think that is ok in my book better than 11 or 18 times. this is making a huge diffrence in my life. when i dont have the D and i feel something coming on i get scared and nervouse. but i try and calm myself and relax and think otherwise. thanks.
 

·
Registered
Joined
·
476 Posts
Brill! I think once the D goes away, it's a lot easier to manage when you can feel an attack coming on. I havn't had no D for nearly 2 weeks, but have felt the odd twinge, as if I would need to go. Like you say, calm down, try not to panic, and it does go away. Glad your doing well! x
 

·
Registered
Joined
·
9,141 Posts
quote:Doxycycline is a tetracycline antibiotic.
I tougth that anti-biotic was D inducer.
Queeny,do you think to take this drug for a long time?Antibiotic are only prescribe for 2 weeks usually.Is this drug an antibiotic, really?
 

·
Registered
Joined
·
119 Posts
Queenie,I believe what you need to identify is if there's a parasite causing your D or if it's the 5HT-3 receptor problem. If it's the former, then perhaps you should try a 10 day dosage of Metronidazole to see if you have any relief--also get some stool tests done. If it's a 5HT-3 issue, then you should abandon the anti-biotic you're currently on and seek out drugs like Remeron or Lotronex, but be sure to watch weight gain with the Remeron. If you've tried the anti-depressant Paxil, and yielded great succes then this is a great indication that it may be the 5HT-3 issue. Also, people have seemed to figure out combinations of immodium with a prescription drug, a sort of hybrid whether it be Levisin and immodium or modulon and immodium. I suggest you use the search option to scan the forum.Cheers and best of luck.
 
1 - 17 of 17 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top